Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 28, 2009, 3:57 PM CDT for Benton County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2009, 3:57 PM CDT (20:57 UTC)
- Expired
- Jul 28, 2009, 7:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 282057
FFWSGF
MOC015-290200-
/O.NEW.KSGF.FF.W.0112.090728T2057Z-090729T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 900 PM CDT.
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES WERE OVER
TWO INCHES PER HOUR OVER THE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BRANDON...COLE CAMP...CROCKERVILLE...EDMONSON...HASTAIN...IONIA...
KNOBBY...LAKEVIEW HEIGHTS...LINCOLN...MORA...PALO PINTO...RACKET...
WARSAW...WHITAKERVILLE AND ZORA. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3854 9307 3819 9308 3818 9306 3815 9306
3819 9352 3830 9353 3843 9352 3851 9352
3852 9351 3851 9329 3855 9327
$$
KARDELL1 follow-up statement
000
WGUS73 KSGF 290020
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT TUE JUL 28 2009
MOC015-290031-
/O.CAN.KSGF.FF.W.0112.000000T0000Z-090729T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
720 PM CDT TUE JUL 28 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BENTON COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3854 9307 3819 9308 3818 9306 3815 9306
3819 9352 3830 9353 3843 9352 3851 9352
3852 9351 3851 9329 3855 9327
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:45 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 28, 2:45 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT TUE JUL 28 2009 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE OVER THE REST OF THE AFTERNOON AND EVENING. AN ENVIRONMENT CONDUCIVE FOR PULSE THUNDERSTORMS HAS MATERIALIZED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. MIXED LAYER CAPES HAVE INCREASED TO AROUND 2000 J/KG IN A BROAD AREA OF CENTRAL AND SOUTHWEST MISSOURI. MEANWHILE PRECIPITABLE WATER VALUES ARE RANGING FROM 1.60 TO 1.80...WITHIN AN WEAKLY CAPPED TO NO CAPPED AIRMASS. A FEW OF THE STRONGER STORMS WILL MOST LIKELY PRODUCE LARGE HAIL TO THE SIZE OF HALF DOLLARS...ALONG WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. FOR TONIGHT...A WEAK FRONTAL SYSTEM WILL SHIFT INTO NORTHERN ARKANSAS AND CENTRAL OKLAHOMA. THERE CONTINUES TO BE DECENT SIGNAL WITH THE WRF MODEL THAT SUGGESTS CONVECTION DEVELOPING OVER NE OKLAHOMA AND SE KANSAS...MAINLY AFTER MIDNIGHT. THIS OCCURS IN RESPONSE TO ENHANCED PRESSURE ADVECTION LIFT WITHIN AN AREA WHERE THE LOW LEVEL JET INTERSECTS THE FRONTAL SYSTEM. FOR THIS REASON I HAVE ELECTED TO LEAN OUR FORECAST TOWARD THE WRF SOLUTION WITH POPS THE HIGHEST OVER SW MO / SE KS AFTER MIDNIGHT. OVERNIGHT CONVECTION THAT DEVELOPS IN OKLAHOMA WILL TRANSLATE ACROSS SOUTHERN MISSOURI DURING THE MORNING HOURS OF WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL LIKELY FORM WEDNESDAY AFTERNOON/NIGHT IN RESPONSE TO A STRONGER COLD FRONT THAT WILL APPROACH THE REGION FROM THE NORTHWEST. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE...PRIOR TO EXITING THE REGION MID THURSDAY AFTERNOON. CANADIAN HIGH PRESSURE BUILDS OVER THE NATIONS MID SECTION...ALLOWING A COOLER AND DRIER AIRMASS TO SPREAD IN. FAIR WEATHER CONDUCIVE FOR OUTDOOR ACTIVITIES WILL RESULT BOTH FRIDAY AND SATURDAY. LOOK FOR LOW HUMIDITY...WITH AFTERNOON HIGHS WARMING INTO THE MID 80S. RETURN FLOW COMMENCES DURING THE DAY ON SATURDAY...MEANWHILE A UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL APPROACH BY SUNDAY. THIS SYSTEM WILL LIKELY CREATE ANOTHER EPISODE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND INTO NEXT MONDAY. THERE CONTINUES TO BE A STRONG SIGNAL WITHIN THE MEDIUM RANGE MODELS THAT CONFINES THE SUMMERTIME HIGH OVER THE DESERT SOUTHWEST. MEANWHILE NORTHWEST FLOW PERSISTS OVER THE OZARKS...CAUSING ADDITIONAL CANADIAN AIRMASSES TO SPREAD IN. THIS PATTERN WOULD KEEP THE REGION UNSEASONABLY COOL WITH MORE RAIN CHANCES IN THE FORECAST THROUGH MUCH OF NEXT WEEK. CRAMER && .AVIATION... THE CHALLENGE FOR THE FORECAST PERIOD WILL BE TIMING OF CONVECTION AND EARLY MORNING RESTRICTIONS TO VISIBILITY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON...PRIMARILY IMPACTING THE BRANSON AERODROME. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WEST CENTRAL MISSOURI AND MOVE INTO THE OZARKS FROM THE NORTHWEST ALONG AND AHEAD OF AN APPROACHING SHORTWAVE TROUGH...IMPACTING ALL THREE AERODROMES. THIS ACTIVITY WILL MOVE OUT OF THE AREA BY LATE EVENING. OVERNIGHT...THE LOW LEVEL JET WILL IMPINGE ON THE LINGERING FRONTAL BOUNDARY ALONG THE ARKANSAS BORDER...SPARKING REDEVELOPMENT OF CONVECTION THAT WILL IMPACT THE JOPLIN AND BRANSON AERODROMES IN THE MORNING HOURS. WITH RAINFALL ACROSS THE AREA EXPECTED THIS AFTERNOON AND EVENING WITH SURFACE COLD AIR ADVECTION BEHIND THE PASSING SHORTWAVE...SOME BRIEF MVFR VISIBILITIES MAY IMPACT THE AERODROMES IN THE MORNING. KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 28, 11:51 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1151 AM CDT TUE JUL 28 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1151 AM CDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP TODAY OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH WILL BE COMMON THROUGH THIS EVENING. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH SOME OF THE MORE INTENSE STORMS. DUE TO A MOIST AIRMASS CURRENTLY OVER THE REGION...LOCALIZED FLASH FLOODING CAN NOT BE RULED OUT...PARTICULARLY WITH SOME OF THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH WIND GUSTS TO 60 MPH THE PRIMARY SEVERE WEATHER RISK. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 28, 2:14 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 214 PM CDT TUE JUL 28 2009 MOZ056-057-281945- MILLER MO-MORGAN MO- 214 PM CDT TUE JUL 28 2009 ...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL MORGAN AND NORTHWESTERN MILLER COUNTIES UNTIL 245 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARNETT...OR 7 MILES WEST OF ELDON...MOVING EAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN MORGAN AND NORTHWESTERN MILLER COUNTIES...INCLUDING ELDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:51 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 28, 3:33 PM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jul 28, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 18 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.